Tennessee, 2010Damaging Winds in Tennessee, June 10, 2010
June 10, 2010 · NWS MRX · 4 events in 2 counties and zones
A stalled frontal boundary triggered isolated severe thunderstorm across southeast Tennessee during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary triggered isolated severe thunderstorm across southeast Tennessee during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 10, 2:11 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 10, 2:11 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
311 PM EDT THU JUN 10 2010
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...BASED ON SURFACE ANALYSIS
AND USING SPC MESOSCALE PAGE TODAY...WOULD PLACE WEAK COLD FRONT
STILL TO OUR NORTH. CLOUD COVER HAS PERSISTED AND LIMITED WARMING
ACROSS NRN 1/3 TO 1/2 OF THE FORECAST AREA...WHILE SOME SUNSHINE HAS
WARMED CHA AND RHP INTO THE LOWER TO MID 80S. AIRMASS STARTING TO
DESTABILIZE (MIXED LAYER CAPES FROM SPC PAGE 1000 TO 2000 J/KG).
WIDELY SCATTERED CONVECTION DEVELOPING WITH GENERALLY NO FAVORED
AREA AT THIS TIME...SO NUDGED LATE AFTERNOON AND EVENING POPS DOWN
TO HIGH CHANCE (WITH AREAL QUALIFIER). LET POPS FALL TO SLIGHT
CHANCE LATE WITH PATCHY AREAS OF FOG. THINK THAT GFS MOS IS CLEARING
SKIES OUT A BIT TOO MUCH...WITH NAM MOS FAVORED FOR SKY COVER.
OTHERWISE...AIRMASS REMAINS VERY MOIST (ABOVE NORMAL) INTO THE
WEEKEND...SO AT LEAST DIURNAL CONVECTION EXPECTED. SHORT RANGE
MODELS HINT AT A COUPLE OF WEAK SHORT WAVES TO RIDE UP AND OVER THE
UPPER RIDGE. THIS SCENARIO IS BETTER DEPICTED TO OCCUR ON SATURDAY
...SO I INCREASED POPS UP TO LOW END OF LIKELY IN A FEW AREAS BY
SATURDAY AFTERNOON. OVERALL NO MAJOR CHANGES FROM PREVIOUS GRIDS
WEATHER WISE.
MOIST AIRMASS WOULD SEEM TO FAVOR MILDER MOS MINS AT NIGHT...AND
ALSO FAVOR GOING BELOW LOWER TO MID 90S FOR MAX TEMPS EACH DAY. THUS
I TRENDED TOWARD A MOS BLEND FOR MINS...A MOS BLEND FOR FRI MAXES
AND COOLER GFS MAXES ON SATURDAY.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...SHORT WAVE TROF RIDES
OVER THE TOP OF SOUTHEASTERN U.S. RIDGE DURING THE FORECAST PERIOD
SUPPRESSING THE PRESSURE PATTERN A LITTLE FARTHER SOUTHWARD. THIS
ACTION SHOULD CAUSE A COOL FRONTAL BOUNDARY TO DROP SOUTH THROUGH
THE FORECAST AREA MONDAY INTO TUESDAY. MAINTAINED PREVIOUS PACKAGE
SMALL THROUGH MEDIUM CHANCE POPS FOR CONVECTION SATURDAY NIGHT
THROUGH MONDAY AS THE WEAK BOUNDARY SLIPS FARTHER SOUTH. TUESDAY
INTO THURSDAY TRIED TO STAY WITH JUST SLIGHT CHANCE PROBABILITY WITH
UPPER HEIGHTS BUILDING ACROSS THE SOUTHEASTERN STATES WHILE DIFFUSE
BOUNDARY DROPS SOUTH OF TENNESSEE. STAYED CLOSE TO IF NOT JUST UNDER
SUGGESTED GUIDANCE TEMPS THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 69 92 71 92 72 / 50 40 20 50 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 90 71 90 72 / 50 40 20 50 30
OAK RIDGE, TN 68 89 70 89 71 / 50 40 20 50 20
TRI CITIES AIRPORT, TN 63 87 66 86 67 / 30 40 20 50 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TG
Hazardous weather outlook, Jun 10, 1:54 AM EST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
254 AM EDT THU JUN 10 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
254 AM EDT THU JUN 10 2010 /154 AM CDT THU JUN 10 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A SERIES OF UPPER WAVES ALONG WITH EXTREMELY HIGH HUMIDITY WILL
CREATE THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS TODAY AND
EARLY THIS EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT
ISOLATED STORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND VERY
HEAVY RAINFALL. LOCALIZED FLOODING IS POSSIBLE. ALSO...SOME STORMS
WILL LIKELY PRODUCE FREQUENT TO NEARLY CONTINUOUS LIGHTNING.
LIGHTNING IS ALWAYS DEADLY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY
THE SAME PICTURE WILL CONTINUE FRIDAY THROUGH SUNDAY...MOSTLY
DURING THE DAY AND EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS MAY BE REQUIRED EACH DAY FOR MAINLY WINDS AND FLOODING.
BOYD
In the hours before
Local storm report, Jun 10, 10:50 AM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1150 AM EDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 4 N SPRING CITY 35.75N 84.86W
06/09/2010 RHEA TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTHERN
THIRD OF THE COUNTY. REPORTED BY VOLUNTEER ELECTRIC.
0612 PM TSTM WND DMG 4 SE SPRING CITY 35.65N 84.81W
06/09/2010 RHEA TN LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN NEAR THE JUNCTION OF
HIGHWAY 302 AND WOLF CREEK ROAD. REPORTED BY DISPATCH.
0620 PM TSTM WND DMG 2 E EVENSVILLE 35.56N 84.92W
06/09/2010 RHEA TN LAW ENFORCEMENT
A COUPLE OF TREES AND POWERLINES DOWN ON PETE WORTHINGTON
ROAD. REPORTED BY DISPATCH.
0637 PM TSTM WND DMG 6 NE DECATUR 35.59N 84.72W
06/09/2010 MEIGS TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWN ACROSS MUCH OF THE
NORTHERN HALF OF THE COUNTY FROM DECATUR TO NEAR TEN
MILE. REPORTED BY VOLUNTEER ELECTRIC.
0642 PM TSTM WND DMG 5 NNW ATHENS 35.52N 84.64W
06/09/2010 MCMINN TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWN ACROSS MUCH OF THE
NORTHWESTERN THIRD OF THE COUNTY. REPORTED BY VOLUNTEER
ELECTRIC.
&&
FERRELLLocal storm report, Jun 10, 10:53 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1153 AM EDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 4 N SPRING CITY 35.75N 84.86W
06/09/2010 RHEA TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTHERN
THIRD OF THE COUNTY. REPORTED BY VOLUNTEER ELECTRIC.
&&
FERRELLLocal storm report, Jun 10, 10:55 AM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1155 AM EDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 4 N SPRING CITY 35.75N 84.86W
06/09/2010 RHEA TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTHERN
THIRD OF THE COUNTY. REPORTED BY VOLUNTEER ELECTRIC.
0612 PM TSTM WND DMG 4 SE SPRING CITY 35.65N 84.81W
06/09/2010 RHEA TN LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN NEAR THE JUNCTION OF
HIGHWAY 302 AND WOLF CREEK ROAD. REPORTED BY DISPATCH.
0620 PM TSTM WND DMG 2 E EVENSVILLE 35.56N 84.92W
06/09/2010 RHEA TN LAW ENFORCEMENT
A COUPLE OF TREES AND POWERLINES DOWN ON PETE WORTHINGTON
ROAD. REPORTED BY DISPATCH.
0637 PM TSTM WND DMG 6 NE DECATUR 35.59N 84.72W
06/09/2010 MEIGS TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWN ACROSS MUCH OF THE
NORTHERN HALF OF THE COUNTY FROM DECATUR TO NEAR TEN
MILE. REPORTED BY VOLUNTEER ELECTRIC.
0642 PM TSTM WND DMG 5 NNW ATHENS 35.52N 84.64W
06/09/2010 MCMINN TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWN ACROSS MUCH OF THE
NORTHWESTERN THIRD OF THE COUNTY. REPORTED BY VOLUNTEER
ELECTRIC.
&&
FERRELLSpecial weather statement, Jun 10, 3:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 PM EDT THU JUN 10 2010
TNZ100>102-102115-
BRADLEY TN-EAST POLK TN-WEST POLK TN-
414 PM EDT THU JUN 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR POLK AND BRADLEY COUNTIES UNTIL
515 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BENTON...MOVING SOUTHEAST AT
15 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RELIANCE...GAP
SPRINGS...PARKSVILLE...CONASAUGA AND ARCHVILLE.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
MJB
Thunderstorm Wind, Bradley
- When
- June 10, 3:30 PM EST to 3:35 PM EST
- Where
- Bradley County, South Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.130, -84.920
Law enforcement personnel reported 2 small trees downed by thunderstorm winds just south of Cleveland.
Thunderstorm Wind, Hamilton
- When
- June 10, 4:00 PM EST to 4:05 PM EST
- Where
- Hamilton County, East Brainerd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Utility Company
- Coordinates
- 35.020, -85.170
Utility company personnel reported a few trees and powerlines downed by thunderstorm winds in East Brainerd.
Thunderstorm Wind, Hamilton
- When
- June 10, 4:06 PM EST to 4:10 PM EST
- Where
- Hamilton County, Collegedale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Utility Company
- Coordinates
- 35.050, -85.050
Utility company personnel reported a few trees and powerlines downed by thunderstorm winds in Collegedale.
Thunderstorm Wind, Bradley
- When
- June 10, 4:15 PM EST to 4:20 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 35.170, -84.880
Utility company personnel reported several small trees and limbs downed by thunderstorm winds in and around Cleveland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Nebraska, June 10 to 15, 2010$2.1 million · 1.75 in hail · 23 events
- Flash Flooding and Damaging Winds in South Dakota, June 10 to 11, 2010$870,000 · 87 kt wind · 34 events
- High Wind in Iowa, June 10, 2010$325,000 · 56 kt wind · 8 events
- Tornadoes and Damaging Wind in Texas, June 10, 2010$103,000 · EF1 · 3 events
- Flooding and Damaging Winds in Nebraska, June 10, 2010$209,000 · 64 kt wind · 7 events
- Tornadoes and Hail in Colorado, June 10, 2010EF0 · 50 events
- Hail and Damaging Winds in Texas, June 10, 2010$60,000 · 1 in hail · 8 events
- Hail in South Dakota, June 10, 2010$75,000 · 1.5 in hail · 2 events
- Hail and Damaging Winds in Nebraska, June 10, 2010$40,000 · 1 in hail · 8 events
- High Wind in South Dakota, June 10, 2010$35,000 · 56 kt wind · 3 events
- Damaging Winds in Connecticut, June 10, 2010$30,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in Connecticut, June 10, 20101 injured · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229825, 229826, 229827, 229828.